PDA

View Full Version : Lupus and white skin patches



johnniebopp
08-11-2007, 04:58 AM
Hi. I was told that I have Lupus 8 years ago. It makes me very tired. Does anyone have the problem of losing their skin pigmentation on their face and other areas? I have develped loads of white patches everywhere and the doctor said that it from the Lupus?[/b]

Saysusie
08-13-2007, 12:46 PM
Hi Johnnie :lol:
Did you have lesions on your skin? Or, have you been in the sun lately? Most of us develop lesions on our skin that is very photosensitive, and worsen when exposed to sunlight or artificial sources of untraviolet light. These lesions do not scar; however, they can produce areas of light or dark skin discoloration. Sun sensitivity, or photosensitivity, is a common feature of both cutaneous LE and systemic LE. Most skin lesions occur on sun-exposed areas (like the face). In addition, approximately 40% - 70% of DLE and systemic LE patients will note that their cutaneous and / or systemic disese is aggravated by sun exposure.
Treatment of all forms of skin problems with Lupus begins with the use of sunscreens. Sometimes, prednisone (a drug that suppress accompanying SLE symptoms) is used. Sometimes the skin lesions can be treated with steroid creams, ointments, gels, and solutions. In addition, individual lesions can be covered with steroid impregnated tape or injected with a steroid solution. More widespread LE skin lesions and lesions that do not respond to the above treatments can be treated with the oral medications. Antimalarial drugs such as hydroxychloroquine (Plaquenil) are usually used first.
You should discuss and show your blotches to your rheumatologist to ascertain exactly what the cause might be so that you can find out if treatment is needed. I hope that I've answered your question

:D
Peace and Blessings
Saysusie

johnniebopp
08-30-2007, 02:37 PM
Hi Saysusie,
Yes, I do have skin Lesion but mostly on my arms and legs, which hardly ever see the sun. Sometimes I think that the Plaquinal gives me these sores that have trouble healing.
Thank you for your advice with the white patches.
johnniebopp[/b]

Saysusie
09-04-2007, 09:17 AM
Hi Johnnie;
Usually, Plaquenil does just the opposite. Most of us are treated with plaquenil to eliminate and/or heal the lesions. However, some have had adverse side-effects from plaquenil which include: Skin rashes; pigmentary changes in the skin and the mucous membranes, bleaching of hair, and hair loss. These side-effects usually go away soon after you stop taking Plaquenil. Isolated cases of exfoliative dermatitis have been reported. Exfoliative dermatitis, also known as erythroderma, is a disease process in which most, and sometimes all, of the skin is involved in erythematous inflammation resulting in massive scaling. This condition can be the result of a drug reaction (such as Plaquenil on rare occasions) or an underlying malignancy or an underlying disease.
I still think that you should let your doctor see your skin so that you can find out exactly what is causing the discoloration. Let us know what you find out!

Peace and Blessings
Saysusie

johnniebopp
09-04-2007, 11:12 AM
Thank you for your advice Saysusie. I will.